MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570500
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex biliary rx covered stent was implanted to treat a stenosis in the middle and distal third part of common bile duct which was caused by infiltration secondary to gastric cancer during a percutaneous biliary stent placement under fluoroscopic guidance procedure performed on (b)(6) 2018.Reportedly, the patient had gastrectomy for gastric cancer.The patient's anatomy was not tortuous and was dilated prior to stent placement.According to the complainant, during the procedure, the stent was able to de deployed, however, one of the stent wire edges got stuck in the catheter when the delivery system was attempted to be removed.Subsequent to removal of the delivery system, a cephalic migration of the stent occurred.The stent was left implanted inside the patient and a percutaneous biliary drainage catheter was placed for biliary drainage.Reportedly, the procedure will be continued on an unknown date to implant a second bsc stent.There were no serious injuries and no adverse effects for the patient.According to the complainant, the patient had a history of gastrectomy for gastric cancer which prevented stent placement by endoscopy, so the stent was placed percutaneously.However, per the wallflex biliary rx covered stent directions for use, "the wallflex biliary rx covered stent is contraindicated for: those patients for whom endoscopic techniques are contraindicated".
 
Additional Manufacturer Narrative
(b)(6).Problem code 3009 captures the reportable event of stent positioning/ placement problem.Problem code 1528 captures the reportable event of delivery system difficult to remove.Conclusion code 4316 is being used in lieu of an adequate conclusion for device not returned.The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex biliary rx covered stent was implanted to treat a stenosis in the middle and distal third part of common bile duct which was caused by infiltration secondary to gastric cancer during a percutaneous biliary stent placement under fluoroscopic guidance procedure performed on (b)(6) 2018.Reportedly, the patient had gastrectomy for gastric cancer.The patient's anatomy was not tortuous and was dilated prior to stent placement.According to the complainant, during the procedure, the stent was able to de deployed, however, one of the stent wire edges got stuck in the catheter when the delivery system was attempted to be removed.Subsequent to removal of the delivery system, a cephalic migration of the stent occurred.The stent was left implanted inside the patient and a percutaneous biliary drainage catheter was placed for biliary drainage.Reportedly, the procedure will be continued on an unknown date to implant a second bsc stent.There were no serious injuries and no adverse effects for the patient.Note: according to the complainant, the patient had a history of gastrectomy for gastric cancer which prevented stent placement by endoscopy, so the stent was placed percutaneously.However, per the wallflex biliary rx covered stent directions for use, "the wallflex biliary rx covered stent is contraindicated for : those patients for whom endoscopic techniques are contraindicated." additional information received on september 03, 2018: reportedly, the patient passed away.Additional information received on september 12, 2018: according to the complainant, the patient died on (b)(6) 2018.The patient's cause of death was advanced cancer.In the physician's assessment, there was no relationship between the stent placement and the patient's death.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7780892
Report Number3005099803-2018-60032
Device Sequence Number16396780
Product Code FGE
UDI-Device Identifier08714729764885
UDI-Public08714729764885
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2019
Device Model NumberM00570500
Device Catalogue Number56427
Device Lot Number0021206295
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight52